Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/5879
Title: Regularity properties for general HJB equations : a backward stochastic differential equation method
Authors: Buckdahn, R
Huang, J 
Li, J
Keywords: Backward stochastic differential equation
HJB equation
Lipschitz continuity
Reflected backward stochastic differential equations
Semiconcavity
Value function
Issue Date: 2012
Publisher: Society for Industrial and Applied Mathematics
Source: SIAM journal on control and optimization, 2012, v. 50, no. 3, p. 1466–1501 How to cite?
Journal: SIAM Journal on control and optimization 
Abstract: In this work we investigate regularity properties of a large class of Hamilton–Jacobi–Bellman (HJB) equations with or without obstacles, which can be stochastically interpreted in the form of a stochastic control system in which nonlinear cost functional is defined with the help of a backward stochastic differential equation (BSDE) or a reflected BSDE. More precisely, we prove that, first, the unique viscosity solution V (t, x) of an HJB equation over the time interval [0, T], with or without an obstacle, and with terminal condition at time T, is jointly Lipschitz in (t, x) for t running any compact subinterval of [0, T). Second, for the case that V solves an HJB equation without an obstacle or with an upper obstacle it is shown under appropriate assumptions that V (t, x) is jointly semiconcave in (t, x). These results extend earlier ones by Buckdahn, Cannarsa, and Quincampoix [Nonlinear Differential Equations Appl., 17 (2010), pp. 715–728]. Our approach embeds their idea of time change into a BSDE analysis. We also provide an elementary counterexample which shows that, in general, for the case that V solves an HJB equation with a lower obstacle the semiconcavity doesn’t hold true.
URI: http://hdl.handle.net/10397/5879
ISSN: 0363-0129
EISSN: 1095-7138
DOI: 10.1137/110828629
Rights: © 2012 Society for Industrial and Applied Mathematics
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
Buckdahn_Regularity_Properties_HJB.pdf371.84 kBAdobe PDFView/Open
Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

5
Last Week
0
Last month
0
Citations as of Oct 9, 2017

WEB OF SCIENCETM
Citations

4
Last Week
0
Last month
0
Citations as of Oct 15, 2017

Page view(s)

145
Last Week
1
Last month
Checked on Oct 15, 2017

Download(s)

267
Checked on Oct 15, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.